| Model Number |
PDL-M-IP08S |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Movement Disorder (4412)
| Date of Event |
07/29/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient was implanted with two prodisc l devices at l4-5 and l5-s1 on (b)(6) 2025.The surgery went well and without concern, the patient was fully decompressed at both levels and implants were well placed.The pre-op patient complaints were resolved but the patient presented 24 hours after surgery with a new left foot drop.A post-op mri was completed to assess the canal and the assumption that the foot drop is a stretch injury or a retractor injury.The surgeon treated the patient with steroids and the patient is slowly regaining some function.Surgeon requested a peer-to-peer discussion to ensure that he is treating properly.Discussion out of the peer-to-peer meeting resulted in the following conclusions.There is no concern with the implant or the implant placement.This is an uncommon but potential complication for which there are no reliable pre-operative tests or indicators.Patient will have a ct myelogram done to rule out any compression unable to be identified with the existing post op mri.Patient will continue medication and therapy in hopes of regaining function in the foot.
Additional Manufacturer Narrative
An mdr is indicated for this complaint.It was reported that a patient was implanted with two prodisc l devices at l4-5 and l5-s1 on (b)(6) 2025.The surgery went well and without concern, the patient was fully decompressed at both levels and implants were well placed.The pre-op patient complaints were resolved but the patient presented 24 hours after surgery with a new left foot drop.A post-op mri was completed to assess the canal and the assumption that the foot drop is a stretch injury or a retractor injury.The surgeon treated the patient with steroids and the patient is slowly regaining some function.A dhr review found no anomalies associated with the complaint.Complaint trending found that the rate of complaints is at the lowest possible level of improbable.A review of the risk documentation found that the harms associated with the complaint were identified and mitigated to a level where the clinical benefits outweigh the risks.However, the calculated p2 value is higher than the p2 value listed in the risk documentation and will need to be updated.There are no previous capas or issues related to the complaint.The pdl devices remain implanted within the patient therefore no device evaluation could be completed.A peer-to-peer discussion reviewed imaging and confirmed that the implant was well placed and there was no malfunction.There were no anomalies identified during the complaint investigation.The peer-to-peer discussion stated that this is an uncommon but potential complication for which there are no reliable pre-operative tests or indicators, the cause is unknown.This report is for 3 of 6 devices involved in this event.